Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 59, NWS Nashville, TN

May 30, 2015Dickson County, Hickman County, Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 30, 2015, 4:27 PM CDT for Dickson County, Hickman County, Humphreys County, Tennessee. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2015, 4:27 PM CDT (21:27 UTC)
Expired
May 30, 2015, 5:00 PM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Dickson County, TN, Hickman County, TN, Humphreys County, TN

The radar

The Ft Campbell radar (KHPX), 75 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 4:35 PM CDTTSTM WND DMG7 Nnw Centerville, TNTREES DOWN OVER HIGHWAY 48N IN NUNNELLY.
May 30, 4:45 PM CDTTSTM WND DMG6 S Dickson, TN2 TREES DOWN AND POWER LINES DOWNED AT MISSIONARY RIDGE IN BON AQUA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3293 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

188 
WUUS54 KOHX 302127
SVROHX
TNC043-081-085-302200-
/O.NEW.KOHX.SV.W.0059.150530T2127Z-150530T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
427 PM CDT SAT MAY 30 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DICKSON COUNTY IN MIDDLE TENNESSEE...
  NORTH CENTRAL HICKMAN COUNTY IN MIDDLE TENNESSEE...
  EAST CENTRAL HUMPHREYS COUNTY IN MIDDLE TENNESSEE...

* UNTIL 500 PM CDT

* AT 425 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
  SOUTHEAST OF MCEWEN...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DICKSON AND BURNS AROUND 445 PM CDT.
  WHITE BLUFF AROUND 455 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE CHARLOTTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS 
STORM. MOVE INDOORS IMMEDIATELY. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3611 8717 3586 8749 3597 8767 3629 8751
TIME...MOT...LOC 2127Z 223DEG 32KT 3597 8752

HAIL...0.88IN
WIND...60MPH

$$

AL
3 follow-up statements
803 
WWUS54 KOHX 302145
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
445 PM CDT SAT MAY 30 2015

TNC085-302154-
/O.CAN.KOHX.SV.W.0059.000000T0000Z-150530T2200Z/
HUMPHREYS TN-
445 PM CDT SAT MAY 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HUMPHREYS COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3611 8717 3586 8749 3613 8755 3629 8751
TIME...MOT...LOC 2144Z 223DEG 32KT 3608 8739

$$

TNC043-081-302200-
/O.CON.KOHX.SV.W.0059.000000T0000Z-150530T2200Z/
DICKSON TN-HICKMAN TN-
445 PM CDT SAT MAY 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
HICKMAN AND DICKSON COUNTIES UNTIL 500 PM CDT...

AT 441 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DICKSON...AND
MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITE BLUFF AROUND 455 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE CHARLOTTE. ANOTHER STORM HAS 
DEVELOPED IN FAR SOUTHERN DICKSON COUNTY...ALSO CAPABLE OF PRODUCING 
60 MPH. TOWNS IN THE PATH OF THIS CELL INCLUDE BURNS AND WHITE BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS 
STORM. MOVE INDOORS IMMEDIATELY. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3611 8717 3586 8749 3613 8755 3629 8751
TIME...MOT...LOC 2144Z 223DEG 32KT 3608 8739

HAIL...0.88IN
WIND...60MPH

$$

AL
830 
WWUS54 KOHX 302152
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
452 PM CDT SAT MAY 30 2015

TNC081-302202-
/O.CAN.KOHX.SV.W.0059.000000T0000Z-150530T2200Z/
HICKMAN TN-
452 PM CDT SAT MAY 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HICKMAN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3615 8725 3615 8724 3611 8717 3598 8734
      3598 8743 3599 8745 3614 8747 3625 8744
TIME...MOT...LOC 2152Z 205DEG 28KT 3603 8735

$$

TNC043-302200-
/O.CON.KOHX.SV.W.0059.000000T0000Z-150530T2200Z/
DICKSON TN-
452 PM CDT SAT MAY 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DICKSON COUNTY
UNTIL 500 PM CDT...

AT 449 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURNS...AND
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITE BLUFF AROUND 500 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3615 8725 3615 8724 3611 8717 3598 8734
      3598 8743 3599 8745 3614 8747 3625 8744
TIME...MOT...LOC 2152Z 205DEG 28KT 3603 8735

HAIL...0.88IN
WIND...60MPH

$$

AL
294 
WWUS54 KOHX 302158
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
458 PM CDT SAT MAY 30 2015

TNC043-302209-
/O.EXP.KOHX.SV.W.0059.000000T0000Z-150530T2200Z/
DICKSON TN-
458 PM CDT SAT MAY 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR DICKSON COUNTY IS BEING
REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 3615 8725 3615 8724 3611 8717 3598 8734
      3598 8743 3599 8745 3614 8747 3625 8744
TIME...MOT...LOC 2159Z 205DEG 28KT 3608 8732

$$

ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:21 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 30, 3:21 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT SAT MAY 30 2015

.DISCUSSION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE PLAGUED MUCH OF
MIDDLE TENNESSEE TODAY AND WILL CONTINUE TO DO SO THROUGH THIS
EVENING AND INTO MUCH OF NEXT WEEK. HOWEVER FOR TONIGHT...FIRST
ROUND OF STORMS HAVE WEAKENED SIGNIFICANTLY AS THEY HAVE
PROGRESSED EAST. THE SECOND ROUND OF STORMS WILL BE SOMETHING TO
KEEP AN EYE ON AS THEY PUSH EAST OF THE TENNESSEE RIVER HERE
WITHIN THE NEXT HOUR. GUSTY WINDS WILL BE THE MAIN THREAT FOR THIS
EVENING ALONG WITH BRIEF HEAVY RAINFALL. THINK MUCH OF THE
CONVECTION WILL DIE OFF SHORTLY AFTER SUNSET GIVING WAY TO A WARM
AND MUGGY NIGHT ACROSS MIDDLE TENNESSEE WITH LOWS GENERALLY
FALLING INTO THE MID 60S.

SAME STORY DIFFERENT DAY ON SUNDAY WITH THE FOCUS FOR CONVECTION
BEING CENTERED OVER MUCH OF THE FORECAST AREA...ESPECIALLY ACROSS
AREAS EAST OF INTERSTATE 65. PREVIOUSLY...SHORT RANGE MODELS WERE
ADVERTISING SOME MUCH DRIER AIR WORKING IN FROM THE WEST FOR
SUNDAY...BUT WITH THE UPPER LOW/DISTURBANCE ESSENTIALLY CUTTING
OFF FROM THE MAIN UPPER TROUGH...THINK IT WILL BE VERY DIFFICULT
TO GET RID OF THIS UPPER LEVEL FEATURE ANY TIME SOON. AS A
RESULT...CHANCES FOR SHOWERS AND THUNDERSTORMS WERE KEPT IN THE
FORECAST FOR MUCH OF SUNDAY AND THE BEGINNING OF THE WORK WEEK
WITH THE BEST CHANCES ACROSS THE FAR EAST. HIGHS IN THE LOW 80S
AND LOWS IN THE MID 60S CAN BE EXPECTED.

WEDNESDAY THROUGH FRIDAY...CLOSED UPPER LOW LOSES SOME OF ITS
PUNCH SO A PATTERN OF DIURNALLY DRIVEN CONVECTION IS EXPECTED FOR
MIDDLE TENNESSEE DURING THIS TIME FRAME. HIGHS IN THE 80S AND LOWS
IN THE 60S LOOK REASONABLE. BY NEXT WEEKEND...THE CLOSED
LOW/DISTURBANCE FINALLY KICKS EAST ALLOWING A LITTLE BIT OF DRYING
TO OCCUR BEFORE NORTHWEST FLOW BRINGS IN THE NEXT CHANCES FOR
STORMS BY SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      66  82  63  81 /  60  50  40  20
CLARKSVILLE    64  74  58  76 /  50  20  20  10
CROSSVILLE     65  79  62  77 /  50  70  50  50
COLUMBIA       65  81  62  81 /  60  60  40  30
LAWRENCEBURG   65  80  62  80 /  60  70  40  30
WAVERLY        65  77  60  78 /  50  40  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HURLEY
Hazardous weather outlook, May 30, 4:07 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
407 PM CDT SAT MAY 30 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-312115-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
407 PM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING WITH GUSTY TO DAMAGING WINDS...AND BRIEF VERY HEAVY RAIN
BEING THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN SUNDAY
WITH POTENTIALLY STRONG TO DAMAGING WINDS...ESPECIALLY EAST AND
SOUTH OF NASHVILLE.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED...SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO REPORT SEVERE WEATHER.

HURLEY

In the hours before

Special weather statement, May 30, 11:58 AM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1158 AM CDT SAT MAY 30 2015

TNZ059-301730-
WILLIAMSON-
1158 AM CDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON COUNTY...

AT 1156 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR FRANKLIN...MOVING NORTHEAST AT 25
MPH.

SOME LOCATIONS IN THE PATH INCLUDE FRANKLIN AND BRENTWOOD.

SMALL HAIL...AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
HEAVY RAIN IS ALSO EXPECTED WITH THIS STORM.

LAT...LON 3604 8684 3603 8678 3601 8674 3601 8672
      3598 8667 3597 8664 3579 8678 3586 8693
      3605 8685

AL
Special weather statement, May 30, 12:26 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1226 PM CDT SAT MAY 30 2015

TNZ027-301800-
DAVIDSON-
1226 PM CDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON COUNTY...

AT 1221 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ANTIOCH...MOVING NORTHEAST AT 20
MPH.

SOME LOCATIONS IN THE PATH INCLUDE ANTIOCH...OAK HILL...BERRY HILL...
NASHVILLE...PERCY PRIEST LAKE...HERMITAGE...MADISON AND OLD HICKORY.

SMALL HAIL...AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
BRIEF BUT VERY HEAVY RAIN WILL ACCOMPANY THIS STORM AS WELL.

LAT...LON 3632 8667 3629 8664 3626 8664 3624 8659
      3614 8656 3614 8652 3611 8653 3598 8667
      3600 8670 3601 8674 3608 8686 3632 8670

AL
Special weather statement, May 30, 3:43 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
343 PM CDT SAT MAY 30 2015

TNZ024-056-057-302115-
HICKMAN-HUMPHREYS-PERRY-
343 PM CDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...HUMPHREYS AND PERRY
COUNTIES...

AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LINDEN...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS IN THE PATH INCLUDE MOUSETAIL LANDING STATE PARK...
LINDEN AND LOBELVILLE.

SMALL HAIL...AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
BRIEF BUT VERY HEAVY RAINFALL WILL ALSO ACCOMPANY THIS STORM.

LAT...LON 3566 8802 3571 8804 3574 8802 3576 8799
      3583 8798 3586 8795 3593 8793 3594 8795
      3597 8793 3583 8758 3553 8788 3562 8804

AL
Special weather statement, May 30, 4:18 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
418 PM CDT SAT MAY 30 2015

TNZ005-302145-
STEWART-
418 PM CDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY...

AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR TENNESSEE RIDGE...MOVING NORTHEAST AT 35
MPH.

SOME LOCATIONS IN THE PATH INCLUDE DOVER...INDIAN MOUND AND BIG ROCK.

WINDS AROUND 45 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3642 8760 3633 8779 3633 8785 3640 8795
      3664 8774 3664 8764

AL

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 11:58 AM CDTSpecial Weather StatementOHXWilliamson32 min
May 30, 12:26 PM CDTSpecial Weather StatementOHXDavidson34 min
May 30, 3:43 PM CDTSpecial Weather StatementOHXPerry32 min
May 30, 4:03 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry27 min
May 30, 4:18 PM CDTSpecial Weather StatementOHXStewart27 min
May 30, 4:42 PM CDTSpecial Weather StatementOHXWilliamson33 min
May 30, 4:56 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery, Robertson34 min
May 30, 5:09 PM CDTSpecial Weather StatementOHXDavidson36 min
May 30, 5:11 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson19 min
May 30, 5:23 PM CDTSpecial Weather StatementOHXCheatham, Robertson37 min
May 30, 5:33 PM CDTSpecial Weather StatementOHXWilson27 min
May 30, 5:49 PM CDTSevere Thunderstorm WarningOHXRobertson13 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.